Alert archive / Virginia / Tornado Warnings in 2010
Tornado Warning 2, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Apr 8, 2010, 10:01 PM EDT for Dinwiddie County, Virginia. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2010, 10:01 PM EDT (02:01 UTC)
- Expired
- Apr 8, 2010, 10:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
County Dinwiddie County, VA
The radar
The Norfolk radar (KAKQ), 64 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 10:10 PM EDT | TSTM WND DMG | 3 Nw Mckenney, VA | TREES AND POWER LINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 2.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -75 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
482
WFUS51 KAKQ 090201
TORAKQ
VAC053-090230-
/O.NEW.KAKQ.TO.W.0002.100409T0201Z-100409T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
1001 PM EDT THU APR 8 2010
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN DINWIDDIE COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 1030 PM EDT
* AT 957 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 12 MILES WEST OF
DEWITT...OR 8 MILES WEST OF MCKENNEY...MOVING NORTHEAST AT 45 MPH.
* THE TORNADO WILL BE NEAR...
DINWIDDIE AND DEWITT BY 1010 PM EDT...
SUTHERLAND BY 1015 PM EDT...
6 MILES SOUTHEAST OF LAKE CHESDIN DAM BY 1020 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
NICKLE SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FRIDAY MORNING
FOR SOUTH CENTRAL VIRGINIA.
&&
LAT...LON 3704 7790 3722 7753 3722 7751 3717 7743
3706 7740 3699 7780 3699 7783 3700 7784
3699 7788 3699 7790
TIME...MOT...LOC 0201Z 245DEG 58KT 3703 7779
$$
WAMSLEY3 follow-up statements
782
WWUS51 KAKQ 090213
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1013 PM EDT THU APR 8 2010
VAC053-090230-
/O.CON.KAKQ.TO.W.0002.000000T0000Z-100409T0230Z/
DINWIDDIE VA-
1013 PM EDT THU APR 8 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR NORTHERN
DINWIDDIE COUNTY...
AT 1010 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR ROCKY RUN...OR
NEAR MCKENNEY...MOVING EAST AT 45 MPH.
THE TORNADO WILL BE NEAR...
DINWIDDIE AND 6 MILES SOUTH OF SUTHERLAND BY 1020 PM EDT...
BURGESS...PETERSBURG AIRPORT...ADDISON AND 7 MILES SOUTH OF LAKE
CHESDIN DAM BY 1025 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FRIDAY MORNING
FOR SOUTH CENTRAL VIRGINIA.
&&
LAT...LON 3722 7753 3722 7751 3717 7743 3707 7740
3706 7740 3701 7772 3710 7777
TIME...MOT...LOC 0213Z 248DEG 46KT 3707 7767
$$
WAMSLEY327
WWUS51 KAKQ 090222
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1022 PM EDT THU APR 8 2010
VAC053-090230-
/O.CON.KAKQ.TO.W.0002.000000T0000Z-100409T0230Z/
DINWIDDIE VA-
1022 PM EDT THU APR 8 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
NORTHEASTERN DINWIDDIE COUNTY...
AT 1018 PM EDT...A TORNADO WAS REPORTED. THIS TORNADO WAS LOCATED
NEAR DINWIDDIE...MOVING EAST AT 55 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
NICKLE SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FRIDAY MORNING
FOR SOUTH CENTRAL VIRGINIA.
&&
LAT...LON 3716 7765 3722 7753 3722 7751 3719 7746
3717 7743 3706 7740 3703 7758
TIME...MOT...LOC 0222Z 248DEG 46KT 3712 7748
$$
WAMSLEY584
WWUS51 KAKQ 090230
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1030 PM EDT THU APR 8 2010
VAC053-090240-
/O.EXP.KAKQ.TO.W.0002.000000T0000Z-100409T0230Z/
DINWIDDIE VA-
1030 PM EDT THU APR 8 2010
...THE TORNADO WARNING FOR NORTHEASTERN DINWIDDIE COUNTY HAS
EXPIRED...
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4.
LAT...LON 3716 7765 3722 7753 3722 7751 3719 7746
3717 7743 3706 7740 3703 7758
TIME...MOT...LOC 0230Z 248DEG 46KT 3716 7736
$$
WAMSLEYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Apr 8, 8:14 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Apr 8, 8:14 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
814 PM EDT THU APR 8 2010
.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE MID ATLANTIC TONIGHT INTO FRIDAY
MORNING. HIGH PRESSURE RETURNS FRIDAY AFTERNOON AND PERSISTS THROUGH
THE WEEKEND.
&&
.NEAR TERM /THROUGH FRIDAY/...
QUICK UPDATE FOR ADDITION OF TORNADO WATCH FOR FAR WESTERN
COUNTIES. SEEING GOOD TURNING IN THE STORMS OVER NORTH CENTRAL NC
INTO SOUTH CENTRAL VA. DEW POINTS HAVE CLIMBED INTO THE LOW 60S
WHICH IS ENHANCING THE LOW LEVEL INSTABILITY. EXPECT THAT THESE
CELLS WILL CONTINUE TO MOVE NE OVER THE NEXT FEW HOURS AS THE COLD
FRONT CROSSES THE MOUNTAINS. MAY BE NECESSARY TO EXPAND THE WATCH
FURTHER TO THE EAST AS THE NIGHT PROGRESSES.
PREV DISCUSSION...
A STRONG COLD FRONT IS ADVANCING EAST THIS AFTERNOON FROM THE
EASTERN GREAT LAKES TO THE GULF COAST. AN EXTENSIVE LINE OF SHOWERS
AND THUNDERSTORMS EXISTS ALONG THE FRONT WITH THE STRONGEST
THUNDERSTORMS OVER GEORGIA AND NORTHERN FLORIDA IN A MORE MOISTURE
RICH AIRMASS. THE LINE IS EXPECTED TO ADVANCE EAST AND REACH THE
WESTERN COUNTIES BY THIS EVENING...WITH ISOLATED TO SCATTERED
SHOWERS AND STORMS DRIFTING INTO THE WESTERN ZONES LATE THIS
AFTERNOON/EARLY THIS EVENING. THE LINE OF STORMS IS EXPECTED TO
BECOME MORE ORGANIZED ONCE MOVING EAST OF THE MOUNTAINS AS AN
INCREASING LOW-LEVEL JET...IN EXCESS OF 50KT IN THE 12Z NAM AND
GEM...COMBINES WITH INCREASING LARGE SCALE VERTICAL ASCENT
ASSOCIATED WITH A JET STREAK KICKING OUT OF THE SOUTHEAST. STRONG
WIND GUSTS ARE EXPECTED TO BE THE PRIMARY THREAT WITH THESE STORMS.
THE LINE SHOULD WEAKEN LATER TONIGHT/EARLY TOMORROW MORNING AS
INSTABILITY ERODES BECOMING PRIMARILY RAIN SHOWERS WITH EMBEDDED
THUNDER.
COOLER AND DRIER AIR FILTERS IN BEHIND THE COLD FRONT FRIDAY WITH
TEMPERATURES RETURNING TO NEAR NORMAL...AROUND 60 ALONG THE COAST
AND MID 60S INLAND. THE SKY WILL CLEAR WEST TO EAST WITH ANY
LINGERING RAIN SHOWERS MOVING OUT OF THE SOUTHEAST ZONES BY MIDDAY.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
SURFACE HIGH PRESSURE DRIFTS INTO THE REGION FRIDAY NIGHT WITH
IDEAL RADIATIONAL COOLING CONDITIONS UNDER A CLEAR SKY WITH A LIGHT
WIND. LOW TEMPERATURES SHOULD RANGE FROM THE MID 30S TO LOW 40S WITH
A FEW COOLER READINGS POSSIBLE. SATURDAY SHOULD BE A VERY PLEASANT
DAY WITH TEMPERATURES IMPROVING A FEW DEGREES OVER FRIDAY WITH
MAXIMUMS RISING INTO THE UPPER 50S/LOW 60S ALONG THE COAST TO NEAR
70 OVER THE PIEDMONT. DEWPOINTS ARE EXPECTED TO DROP INTO THE 20S
SATURDAY AFTERNOON INLAND WITH RESULTANT RELATIVE HUMIDITY
PERCENTAGES IN THE UPPER TEENS TO LOW 20S. HOWEVER...CRITICAL FIRE
WEATHER CONDITIONS ARE NOT EXPECTED WITH A LIGHT WIND AND CONTINUED
GREEN-UP WITH EXPECTED RAINFALL.
THE UPPER FLOW BECOMES ZONAL DURING THIS TIME
PERIOD...SO THE SURFACE HIGH PRESSURE IS RATHER PROGRESSIVE. ANOTHER
GOOD RADIATIONAL COOLING NIGHT IS EXPECTED SATURDAY NIGHT WITH
MORNING LOW TEMPERATURES AGAIN IN THE MID 30S TO LOW 40S. HIGH
TEMPERATURES SUNDAY WILL RANGE FROM THE MID AND UPPER 60S OVER THE
EASTERN SHORE...SLIGHTLY COOLER READINGS ALONG THE IMMEDIATE
COAST...TO THE MID 70S INLAND.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
FOLLOWING HPC AND GOING CLOSER TO THE ECMWF FOR THE EXTENDED PERIOD.
GRADUALLY DEVELOPING UPPER RIDGE TO THE WEST PUSHING ANY STORMS TO
THE NORTH SHOULD KEEP A DRY PERIOD. HAVE A BACKDOOR FRONT DROPPING
THROUGH THE AREA ON MONDAY AND TUESDAY. THIS FRONT DOES NOT HAVE
MUCH MOISTURE WITH IT SO EXPECT A DRY PASSAGE. THIS FRONT WILL COOL
OFF THE AREA ESPECIALLY EASTERN SECTIONS EARLY IN THE WEEK AS WINDS
COME OFF THE COOLER OCEAN. THIS WILL KEEP TEMPERATURES NEAR OR A
LITTLE BELOW NORMAL. TEMPERATURES WILL GRADUALLY MODERATE LATER IN
THE WEEK AS HIGH PRESSURE WILL MOVE TO THE SOUTH OF THE AREA
BRINGING WARMER AIR BACK IN FROM THE SOUTHWEST.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
AN ACTIVE NIGHT IS IN STORE ACROSS THE AKQ CWA WITH TSTMS PRESENTLY
DEVELOPING OVER THE PIEDMONT. THESE WILL LIKELY REACH THE KRIC AREA
TOWARD MIDNIGHT. RAIN SHOWERS ARE ALREADY NEAR KRIC AS 23Z. TAF IS
MORE SPECIFIC WITH KRIC THAN THE OTHER TAFS WHERE THE MAIN WEATHER
EVENT WILL MOVE IN PRIOR TO 06Z. ALL TAF SITES HAVE CB REMARKS
OVERNIGHT. NW WINDS WILL QUICKLY MOVE IN BEHIND A COLD FRONT WHICH
WILL MOVE QUICKLY THROUGH THE AREA BETWEEN 06 AND 10Z. THE FRONT
WILL BE FOLLOWED BY VFR CONDITIONS AND IMPROVING CEILINGS. A FEW
HOURS OF RAIN MAY LINGER BEFORE FINAL CLEARING DEVELOPS IN THE
MORNING. LOWER CEILINGS AND VISIBILITIES ARE EXPECTED AT KECG BEHIND
THE FRONT AS A WEAK SURFACE WAVE MAY DEVELOP NEAR THE COAST.
FOLLOWING THIS EVENT...VFR/DRY CONDITIONS SHOULD PREVAIL FOR THE
NEXT SEVERAL DAYS. WIND SHOULD PREVENT FOG SAT MRNG AND DEW POINTS
WILL BE TOO LOW SUN AND MON MRNGS.
&&
.MARINE...
CONTINUING SMALL CRAFT ALL AREAS THROUGH THE MORNING HOURS ON
FRIDAY. HAVE STRONG SOUTHWEST WINDS AHEAD OF THE FRONT WHICH WILL
CONTINUE MOST OF THE NIGHT. FRONT WILL MOVE EAST OF THE WATERS
DURING THE MORNING HOURS ON FRIDAY. THIS WILL CAUSE THE WINDS TO
TURN NORTHWEST. WILL SEE A SECOND SURGE OF WINDS BEHIND THE FRONT
WHICH WILL KEEP SMALL CRAFT CONDITIONS THROUGH THE MORNING. BY
AFTERNOON HIGH PRESSURE WILL BE BUILDING IN AND WINDS WILL DIMINISH.
WILL KEEP WINDS BELOW SMALL CRAFT THROUGH THE WEEK. EVEN WITH
BACKDOOR FRONT PASSING THROUGH THE AREA MONDAY AND TUESDAY DO NOT
EXPECT ENOUGH OF A SURGE OF WINDS BEHIND IT TO BRING SMALL CRAFT
WINDS.
&&
.CLIMATE...
TEMPERATURES WILL RETURN TO MORE SEASONABLE LEVELS FRIDAY.
AT RICHMOND/RIC...THERE HAVE NOW BEEN 8 CONSECUTIVE DAYS (4/1-4/8)
WITH HIGH TEMPERATURES >=80 F...WHICH BREAKS THE RECORD FOR
CONSECUTIVE 80+ DEGREES SO EARLY IN THE SEASON (PRIOR TO APR
15TH). THE PREVIOUS RECORD OF 7 DAYS IN ROW OF 80F OR HIGHER WAS
SET BACK IN MID MARCH 1990.
DAILY RECORD TEMPERATURES TODAY:
THU 4/8
RIC 91/1929 (REC HIGH MIN 62)
ORF 89/1929 (REC HIGH MIN 67)
SBY 85/1991
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT FRIDAY FOR ANZ630>632-650-
652-654-656-658.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ633.
&&
SYNOPSIS...AJZ
NEAR TERM...ESS
SHORT TERM...AJZ
LONG TERM...JAB
AVIATION...LSA
MARINE...JAB
CLIMATE...Hazardous weather outlook, Apr 8, 4:01 PM EDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 401 PM EDT THU APR 8 2010 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-092015- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 401 PM EDT THU APR 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE REGION LATE THIS EVENING AND OVERNIGHT. THERE IS A RISK FOR SEVERE THUNDERSTORMS THIS EVENING AND INTO THE OVERNIGHT HOURS. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>632-650-652-654-656-658-092015- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 401 PM EDT THU APR 8 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY AND THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE REGION LATE THIS EVENING AND OVERNIGHT. THERE IS A RISK FOR SEVERE THUNDERSTORMS THIS EVENING AND INTO THE OVERNIGHT HOURS. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ633-092015- CURRITUCK SOUND- 401 PM EDT THU APR 8 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE REGION LATE THIS EVENING AND OVERNIGHT. THERE IS A RISK FOR SEVERE THUNDERSTORMS THIS EVENING AND INTO THE OVERNIGHT HOURS. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 8, 8:29 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 829 PM EDT THU APR 8 2010 VAZ049-062>064-066>072-080-081-090130- AMELIA VA-CAROLINE VA-CHESTERFIELD VA-DINWIDDIE VA-GOOCHLAND VA-HANOVER VA-HENRICO VA-KING WILLIAM VA-LOUISA VA-LUNENBURG VA-NOTTOWAY VA-POWHATAN VA-PRINCE GEORGE VA- 829 PM EDT THU APR 8 2010 ...AREA OF STRONG THUNDERSTORMS MOVING INTO AMELIA...FLUVANIA... NOTTOWAY AND LOUISA COUNTIES... AT 826 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS FROM 7 MILES WEST OF BUMPASS TO 6 MILES NORTHWEST OF LUNENBURG...OR FROM 6 MILES SOUTHEAST OF MINERAL TO 7 MILES WEST OF VICTORIA...MOVING NORTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... NUTBUSH AROUND 835 PM EDT... VICTORIA AROUND 840 PM EDT... IRWIN AROUND 845 PM EDT... RUBERMOUNT AROUND 850 PM EDT... THE FALLS AROUND 855 PM EDT... TRUXILLO AROUND 900 PM EDT... WIND GUSTS TO 45 MPH ARE EXPECTED WITH THESE STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. FOSTER
Special weather statement, Apr 8, 9:04 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 904 PM EDT THU APR 8 2010 VAZ065-066-090200- LUNENBURG VA-MECKLENBURG VA- 904 PM EDT THU APR 8 2010 ...STRONG THUNDERSTORM MOVING TO THE NORTHEAST... AT 904 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES NORTHWEST OF BUFFALO SPRINGS...OR ABOUT 10 MILES SOUTHWEST OF CLOVER...MOVING NORTHEAST AT 40 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR SPANISH GROVE AT 925 PM EDT...FINNEYWOOD AT 930 PM EDT...KELLS CORNER AT 935 PM EDT...REHOBOTH AT 940 PM EDT...LOVES MILL AT 945 PM EDT...LUNENBURG AT 950 PM EDT. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS. IF THIS STORM INTENSIFIES FURTHER...A WARNING MAY BE NEEDED. WAMSLEY
Special weather statement, Apr 8, 9:48 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 948 PM EDT THU APR 8 2010 VAZ049-062>064-069-090245- CAROLINE VA-GOOCHLAND VA-HANOVER VA-LOUISA VA-POWHATAN VA- 948 PM EDT THU APR 8 2010 ...AREA OF STRONG THUNDERSTORMS OVER GOOCHLAND COUNTY MOVING NORTHEAST... AT 943 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS FROM FIFE TO CHESNUT OAKS...OR FROM HADENSVILLE TO 7 MILES NORTHWEST OF ROUTE 288 AND ROUTE 60...MOVING NORTHEAST AT 45 MPH. THESE STORMS WILL AFFECT EASTERN LOUISA... WESTERN HANOVER AND CAROLINE COUNTIES THROUGH 1045 PM. THE STRONG THUNDERSTORMS WILL BE NEAR... ORCHID AROUND 950 PM EDT... VONTAY AROUND 955 PM EDT... CUCKOO AROUND 1000 PM EDT... GILMAN AROUND 1005 PM EDT... OLIVER AROUND 1010 PM EDT... NOEL AROUND 1015 PM EDT... EXPECT FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...WIND GUSTS TO 45 MPH AND HEAVY RAINFALL IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. FOSTER
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 9:31 PM EDT | Tornado Warning | AKQ | Brunswick, Lunenburg, Mecklenburg | 29 min |
| Apr 8, 9:45 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Chesterfield, Dinwiddie, Lunenburg, Nottoway, Prince Edward and 1 more | 45 min |
| Apr 8, 10:25 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Chesterfield, Dinwiddie, James City, Prince George, Surry and 4 more | 35 min |
| Apr 8, 11:31 PM EDT | Special Marine Warning | AKQ | 59 min | |
| Apr 9, 4:53 AM EDT | Special Marine Warning | AKQ | 97 min |
Nearby
Tornado Warnings in Virginia, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.